Skip to main content Accessibility help
×
Home
Descriptive Set Theory and Forcing
  • Export citation
  • Recommend to librarian
  • Buy the print book

Book description

Since their inception, the Perspectives in Logic and Lecture Notes in Logic series have published seminal works by leading logicians. Many of the original books in the series have been unavailable for years, but they are now in print once again. In this volume, the fourth publication in the Lecture Notes in Logic series, Miller develops the necessary features of the theory of descriptive sets in order to present a new proof of Louveau's separation theorem for analytic sets. While some background in mathematical logic and set theory is assumed, the material is based on a graduate course given by the author at the University of Wisconsin, Madison, and is thus accessible to students and researchers alike in these areas, as well as in mathematical analysis.

Reviews

‘Miller includes interesting historical material and references. His taste for slick, elegant proofs makes the book pleasant to read. The author makes good use of his sense of humor … Most readers will enjoy the comments, footnotes, and jokes scattered throughout the book.'

Source: Studia Logica

Refine List

Actions for selected content:

Select all | Deselect all
  • View selected items
  • Export citations
  • Download PDF (zip)
  • Send to Kindle
  • Send to Dropbox
  • Send to Google Drive

Save Search

You can save your searches here and later view and run them again in "My saved searches".

Please provide a title, maximum of 40 characters.
×

Contents


Page 1 of 2



Page 1 of 2


References
Addison, J.W, Separation principles in the hierarchies of classical and effective descriptive set theory, Fundamenta Mathematicae, 46(1959), 123–135. 10
Addison, J.W, Some consequences of the axiom of constructibility, Fundamenta Mathematicae, 46(1957), 337–357. 71
Baire, R., Sur la théorie des ensembles, Comptes Rendus Academie Science Paris, 129(1899), 946–949. 6
Baire, R., Sur la représentation des functions discontinues (2me partie), Acta Mathematica, 32(1909), 97–176. 5
Balogh, Z., There is a Q-set space in ZFC, Proceedings of the American Mathematical Society, 113(1991), 557–561. 17
Bartoszynski, T., Combinatorial aspects of measure and category, Fundamenta Mathematicae, 127(1987), 225–239. 67
Bartoszynski, T., On covering of real line by null sets, Pacific Journal of Mathematics, 131(1988), 1–12. 66
Bartoszynski, T., Judah, H., Shelah, S., The cofinality of cardinal invariants related to measure and category, Journal of Symbolic Logic, 54(1989), 719–726. 66
Bartoszynski, T., Judah, H., On the cofinality of the smallest covering of the real line by meager sets, Journal of Symbolic Logic, 54(1989), 828–832. 66
Barwise, J., Admissible sets and structures, Springer-Verlag, 1975. 92
Bell, M., On the combinatorial principal P(c), Fundamenta Mathematicae, 114(1981), 149–157. 17
Bing, R.H, W.Bledsoe, W., R.Mauldin, D., Sets generated by rectangles, Pacific J. Math., 51(1974), 27–36. 11
Brezinski, C., History of Continued Fractions and Pade Approximants, Springer-Verlag, 1991. 6
Burgess, J., Infinitary languages and descriptive set theory, PhD University of California, Berkeley, 1974. 107
Burgess, J., Equivalences generated by families of Borel sets, Proceedings of the American Mathematical Society, 69(1978), 323–326. 110
Burgess, J., Effective enumeration of classes in a Σ1 1 equivalence relation, Indiana University Mathematics Journal, 28(1979), 353–364. 110
Chang, C.C, H.Keisler, J., Model Theory, North Holland, 1973. 2
Miller, A., Steel, J., Rigid Borel sets and better quasiorder theory, Contemporary Mathematics (American Mathematical Society), 65(1987), 199–222. 97
Euler, L., De fractionibus continuis dissertatio, Comm. Acad. Sc. Imp. St. Petersbourg, 9(1737), 98–137. 6
Kunen, K., Miller, A., Two remarks about analytic sets, Lecture Notes in Mathematics, Springer-Verlag, 1401(1989), 68–72. 104
Erdos, P., Kunen, K., Mauldin, R., Some additive properties of sets of real numbers, Fundamenta Mathematicae, 113(1981), 187–199. 97
Feng, Q., Homogeneity for open partitions of pairs of reals, Transactions of the American Mathematical Society, 339(1993), 659–684. 106
Fleissner, W., Miller, A., On Q-sets, Proceedings of the American Mathematical Society, 78(1980), 280–284. 17
Fleissner, W., Current research on Q sets, in Topology, Vol. I (Proc. Fourth Colloq., Budapest, 1978) , Colloq. Math. Soc. Janos Bolyai, 23(1980), 413–431. 17
Fleissner, W., Squares of Q sets, Fundamenta Mathematicae, 118(1983), 223–231. 17
Fremlin, D.H, On the Baire order problem, Note of 29.4.82. 44
Fremlin, D.H, Consequences of Martin's Axiom, Cambridge University Press, 1984. 17 67
Friedman, H., PCA well-orderings of the line, Journal of Symbolic Logic, 39(1974), 79–80. 84
Friedman, S., Steel Forcing and Barwise compactness, Annals of Mathematical Logic, 22(1982), 31–46. 25
Galvin, F., Miller, A., γ-sets and other singular sets of real numbers, Topology and Its Applications, 17(1984), 145-155. 17 46
Gandy, R.O, Proof of Mostowski's conjecture, Bulletin de L'Academie Polonaise des Science, 8 (1960), 571–575. 95
Gödel, K., The consistency of the axiom of choice and of the generalized continuum hypothesis, Proceedings of the National Academy of Science, 24(1938), 556–557. 71
Harrington, L., A powerless proof of a Theorem of Silver, handwritten note dated 11-76. 98
Harrington, L., Theorem (A. Louveau), handwritten note undated, circa 1976. 120
Harrington, L., Long projective well-orderings, Annals of Mathematical Logic, 12(1977), 1–24. 85 87
Harrington, L., Analytic determinacy and 0# , Journal of Symbolic Logic, 43(1978), 685–693. 25
Harrington, L., Sami, R., Equivalence relations, projective and beyond, Logic Colloquium 78, ed Boffa et al, North Holland 1979, 247–263. 110
Shelah, S., Counting equivalence classes for co-κ-Souslin equivalence relations, in Logic Colloquium 80, North Holland, 1982, 147–152. 98 110
Harrington, L., Marker, D., Shelah, S., Borel orderings, Transactions of the American Mathematical Society, 310(1988), 293–302. 103 106 110 117
Hinman, P., Recursion-Theoretic Hierarchies, Springer-Verlag, 1978. 92
Hjorth, G., Thin equivalence relations and effective decompositions, Journal of Symbolic Logic, 58(1993), 1153–1164. 110
Hjorth, G., Universal Co-Analytic Sets, preprint 1994. 116
Jech, T., Set Theory, Academic Press, 1978. 2 16 26 36 109
Jensen, R.B, Solovay, R.M., Some applications of almost disjoint sets, in Mathematical Logic and Foundations of Set Theory, ed by Bar Hillel, Y., 1970, North Holland, 84–104. 16
Judah, H., Shelah, S., Q-sets do not necessarily have strong measure zero, Proceedings of the American Mathematical Society, 102 (1988), 681–683. 17 50
Judah, H., Shelah, S., Q-sets, Sierpiński sets, and rapid filters, Proceedings of the American Mathematical Society, 111(1991), 821–832. 17
Kondŏ, M., Sur l'uniformisation des complementaires analytiques et les ensembles projectifs de la seconde classe, Japan J. Math. 15(1939), 197–230. 78
Kechris, A., Spector second order classes and reflection, in Generalized recursion theory, II, North Holland 1978, Studies Logic Foundations Math., 94(1978), 147–183. 117
Kechris, A., On transfinite sequences of projective sets with an application to Σ2 1 equivalence relations, in Logic Colloquium ’77 ed by Macintyre, et al, North Holland, 1978, 155–160. 110
Kechris, A., The perfect set theorem and definable wellorderings of the continuum, Journal of Symbolic Logic, 43(1978), 630–634. 84
Kechris, A.S, Martin, D.A., Infinite games and effective descriptive set theory, in Analytic sets, ed by Rogers, C.A., Academic Press, 1980. 98
Kechris, A.S, Lectures on classical descriptive set theory, to appear. 2 114
Kleene, S., Hierarchies of number-theoretic predicates, Bulletin of the American Mathematical Society, 63(1955), 193–213. 90
Kunen, K., Set Theory, North Holland, 1980. 2 16 19 34 36 109
Miller, A., Borel and projective sets from the point of view of compact sets, Mathematical Proceedings of the Cambridge Philosophical Society, 94(1983), 399–409. 49
Kunen, K., Where MA first fails, Journal of Symbolic Logic, 53(1988), 429–433. 67
Kuratowski, K., Topology, vol 1, Academic Press, 1966. 2 68
Kuratowski, K., Mostowski, A., Set theory, with an introduction to descriptive set theory, North Holland, 1976. 2 81
Landver, A., Singular σ-dense trees, Journal of Symbolic Logic, 57(1992), 1403–1416. 67
Landver, A., Baire numbers, uncountable Cohen sets and perfect-set forcing, Journal of Symbolic Logic, 57(1992), 1086–1107. 67
Lebesgue, H., Sur les functions représentables analytiquement, Journal de Mathématiques Pures et Appliques, 1(1905), 139–216. 9 10
Louveau, A., Relations d'equivalence dans les espaces polonais, Collection: General logic seminar, (Paris, 1982-83), 113-122, Publ. Math. Univ. Paris VII. 98
Louveau, A., A separation theorem for Σ1 1 sets, Transactions of the American Mathematical Society, 260(1980), 363–378. 111
Louveau, A., Saint Raymond, J., Borel classes and closed games: Wadge-type and Hurewicz-type results, Transactions of the American Mathematical Society, 304(1987), 431–467. 111
Louveau, A., Two results on Borel orders, Journal of Symbolic Logic, 54(1989), 865–874. 106
Louveau, A., Classifying Borel Structures, in Set Theory of the Continuum, ed by Judah, et al., Springer-Verlag, 1992, 103–112. 106
Luzin, N., Sur un probleme de M. Baire, Comptes Rendus Hebdomaddaires Seances Academie Science Paris, 158(1914), 1258–1261. 32
Mahlo, P., Über Teilmengen des Kontinuums von dessen Machtigkeit, Sitzungsberichte der Sachsischen Akademie der Wissenschaften zu Leipsiz, Mathematisch-Naturwissenschaftliche Klasse 65, (1913), 283–315. 32
Mansfield, R., The non-existence of Σ2 1 well-ordering of the Baire space, Fun-damenta Mathematicae, 86(1975), 279–282. 84
Mansfield, R., Perfect subsets of definable sets of real numbers, Pacific Journal of Mathematics, 35(1970), 451–457. 76
Mansfield, R., Weitkamp, G., Recursive Aspects of Descriptive Set Theory, Oxford University Press (1985). 98 120
Martin, D.A, Solovay, R.M., Internal Cohen extensions, Annals of Mathematical Logic, 2(1970), 143–178. 16 34 82
Miller, A., On the length of Borel hierarchies, Annals of Mathematical Logic, 16(1979), 233–267. 13 19 27 30 31 33 43 44 63
Miller, A., On generating the category algebra and the Baire order problem, Bulletin de L'Academie Polonaise des Science, 27(1979), 751–755. 38
Miller, A., Generic Souslin sets, Pacific Journal of Mathematics, 97(1981), 171–181.
Miller, A., Some properties of measure and category, Transactions of the American Mathematical Society, 266(1981), 93–114. Corrections and additions to some properties of measure and category, Transactions of the American Mathematical Society, 271(1982), 347–348. 63
Miller, A., The Baire category theorem and cardinals of countable cofinality, Journal of Symbolic Logic, 47(1982), 275–288. 64 66
Miller, A., A characterization of the least cardinal for which the Baire category theorem fails, Proceedings of the American Mathematical Society, 86(1982), 498–502. 67
Miller, A., Mapping a set of reals onto the reals, Journal of Symbolic Logic, 48(1983), 575–584. 51 63
Miller, A., The Borel classification of the isomorphism class of a countable model, Notre Dame Journal of Formal Logic, 24(1983), 22–34. 10
Miller, A., Special subsets of the real line, in Handbook of set-theoretic topology, North Holland, 1984, 201–233. 17
Miller, A., Prikry, K., When the continuum has cofinality ω 1 , Pacific Journal of Mathematics, 115(1984), 399–407. 37
Miller, A., Infinite combinatorics and definability, Annals of Pure and Applied Mathematical Logic, 41(1989), 179–203. 97
Miller, A., Protective subsets of separable metric spaces, Annals of Pure and Applied Logic, 50(1990), 53–69. 12
Miller, A., Special sets of reals, in Set Theory of the Reals, ed Haim, Judah, Israel Mathematical Conference Proceedings, vol 6(1993), 415–432, American Math Society. 12 17
Moschovakis, Y., Uniformization in a playful universe, Bulletin of the American Mathematical Society, 77(1971), 731–736. 81
Moschovakis, Y., Descriptive set theory, North Holland 1980. 2 68
Oxtoby, J.C., Measure and category, Springer-Verlag, 1971. 2 60
Poprougenko, G., Sur un probleeme de M. Mazurkiewicz, Fundamenta Mathematicae, 15(1930), 284–286. 57
Przymusinski, T., The existence of Q-sets is equivalent to the existence of strong Q-sets, Proceedings of the American Mathematical Society, 79(1980), 626–628. 17
Rogers, C.A. et al, editors, Analytic Sets, Academic Press, 1980. 68
Rothberger, F., On some problems of Hausdorff and of Sierpiήski, Fundamenta Mathematicae, 35(1948), 29–46. 16
Sacks, G., Higher Recursion Theory, Springer-Verlag, 1990. 120
Sami, R., On Σ1 1 equivalence relations with Borel classes of bounded rank, Journal of Symbolic Logic, 49(1984), 1273–1283. 110
Shelah, S., On co-κ-Souslin relations, Israel Journal of Mathematics, 47(1984), 139–153. 110
Shoenfield, J., The problem of predicativity, Essays on the foundations of mathematics, Magnes press, Hebrew University, Jerusalem, 1961, 132–139. 74
Sierpiński, W., Introduction to general topology, University of Toronto Press, 1934, translated from original Polish version of 1928. 6
Sikorski, R., Boolean Algebras, Springer-Verlag New York, 1969, 3rd edition. 30 32
Silver, J., Counting the number of equivalence classes of Borel and coanalytic equivalence relations, Annals of Mathematical Logic, 18(1980), 1–28. 25 98
Solecki, S., Covering analytic sets by families of closed sets, preprint 1993. 106
Solovay, R.M, On the cardinality of Σ1 1 sets of reals, in Foundations of Mathematics, Biulof, et al eds., Springer-Verlag (1969), 58–73. 76 82
Solovay, R.M, Tennenbaum, S., Iterated Cohen extensions and Souslin's problem, Annals of Mathematics, 94(1971), 201–245. 36
Spector, C., Hyperarithmetical quantifiers, Fundamenta Mathematicae, 48(1960), 313–320. 95
Szpilrajn, E., Sur l’équivence des suites d'ensembles et l’équivence des fonctions, Fundamenta Mathematicae, 26(1936), 302–326. 13
Szpilrajn, E., The characteristic function of a sequence of sets and some of its applications, Fundamenta Mathematicae, 31(1938), 207–223. 13
Steel, J.R, Forcing with tagged trees, Annals of Mathematical Logic, 15(1978), 55–74. 25
Stern, J., Perfect set theorems for analytic and coanalytic equivalence relations, in Logic Colloquium ’77 ed by Macintyre, et al, North Holland, 1978, 277–284. 110
Stern, J., Effective partitions of the real line into Borel sets of bounded rank, Annals of Mathematical Logic, 18 (1980), 29–60. 110
Todorcevic, S., Two examples of Borel partially ordered sets with the countable chain condition, Proceedings of the American Mathematical Society, 112(1991), 1125–1128. 106
Williard, S., General Topology, Addison-Wesley, 1970. 8

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Book summary page views

Total views: 0 *
Loading metrics...

* Views captured on Cambridge Core between #date#. This data will be updated every 24 hours.

Usage data cannot currently be displayed.